Alert archive / West Virginia / Flash Flood Warnings in 2014

Flash Flood Warning 9, NWS Blacksburg, VA

June 12, 2014Mercer County, West Virginia

NWS Blacksburg, VA issued this flash flood warning at Jun 12, 2014, 5:42 PM EDT for Mercer County, West Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2014, 5:42 PM EDT (21:42 UTC)
Expired
Jun 12, 2014, 8:45 PM EDT
In force
3 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Mercer County, WV

The radar

The Roanoke radar (KFCX), 83 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 6:45 PM EDTFLASH FLOODSse Princeton, WVSTAFFORD DRIVE FLOODED. ESTIMATED 4 TO 6 INCHES OF WATER FLOWING ACROSS ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 63 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2014-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 71 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2014-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
71 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
516 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

511 
WGUS51 KRNK 122142
FFWRNK
WVC055-130045-
/O.NEW.KRNK.FF.W.0009.140612T2142Z-140613T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
542 PM EDT THU JUN 12 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MERCER COUNTY IN SOUTHEAST WEST VIRGINIA...

* UNTIL 845 PM EDT
    
* AT 541 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. 1 TO 2 INCHES
  OF RAIN HAS FALLEN IN THE PAST HOUR. FLASH FLOODING IS EXPECTED TO
  BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PRINCETON...
  ATHENS...
  CAMP CREEK...
  LERONA...
  AND DUNNS. 

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
DRY FORK...
TRACY FORK...
BLACKLICK CREEK...
BRUSH CREEK...
AND INDIAN BRANCH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER MAY BE TOO DEEP
TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND DONT DROWN. NEVER TRY
TO CROSS A FLOWING STREAM ON FOOT.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3755 8104 3748 8096 3732 8099 3727 8118
      3756 8107

$$

WP
2 follow-up statements
922 
WGUS71 KRNK 122306
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
706 PM EDT THU JUN 12 2014

WVC055-130045-
/O.CON.KRNK.FF.W.0009.000000T0000Z-140613T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER WV-
706 PM EDT THU JUN 12 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR 
CENTRAL MERCER COUNTY...

AT 704 PM EDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IN PRINCETON
WITH WATER FLOWING ACROSS STAFFORD DRIVE. RADAR ESTIMATES THAT UP TO 2 INCHES 
OF RAIN HAVE FALLEN SINCE 530 PM. FLASH FLOODING IS LIKELY AND IS ALREADY OCCURRING.

ANOTHER ROUND OF HEAVIER SHOWERS AND STORMS COULD IMPACT THIS AREA BY 8 PM.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PRINCETON...
ATHENS...
CAMP CREEK...
LERONA...
AND DUNNS. 

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
DRY FORK...
TRACY FORK...
BLACKLICK CREEK...
BRUSH CREEK...
AND INDIAN BRANCH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3755 8104 3748 8096 3732 8099 3727 8118
      3756 8107

$$

WP
774 
WGUS71 KRNK 130040
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
840 PM EDT THU JUN 12 2014

WVC055-130049-
/O.EXP.KRNK.FF.W.0009.000000T0000Z-140613T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER WV-
840 PM EDT THU JUN 12 2014

...THE FLASH FLOOD WARNING FOR 
CENTRAL MERCER COUNTY WILL EXPIRE AT 845 PM EDT...

COUNTY DISPATCH REPORTED THAT FLOOD WATERS HAVE RECEDED...AND ARE NO 
LONGER EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE 
CONTINUE TO HEED ANY ROAD CLOSURES.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

LAT...LON 3755 8104 3748 8096 3732 8099 3727 8118
      3756 8107

$$

WP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 4:01 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 12, 4:01 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
401 PM EDT THU JUN 12 2014

.SYNOPSIS...
A COLD FRONT EXTENDED FROM A LOW IN THE WESTERN GREAT LAKES INTO
TEXAS. THIS FRONT WILL MOVE THROUGH THE OHIO VALLEY ON FRIDAY THEN
ACROSS OUR REGION ON FRIDAY NIGHT. THE FRONT WILL STALL ACROSS THE
SOUTHEAST U.S. ON SATURDAY AS HIGH PRESSURE BUILDS OVER THE REST
OF THE EAST.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 335 PM EDT THURSDAY...

EASTERN EDGE OF SHOWERS AND THUNDERSTORMS HAD BEEN GRADUALLY
MOVING EAST ACROSS THE MOUNTAINS AND EXTENDED FROM GREENBRIER
COUNTY TO WATAUGA COUNTY. THIS PRECIPITATION WAS ASSOCIATED WITH A
SHORT WAVE CENTERED OVER THE FAR SOUTHWEST TIP OF VIRGINIA. AS
THIS SHORT WAVE MOVES EAST TONIGHT AND FRIDAY...SO WILL THE
SHOWERS AND THUNDERSTORMS....ALTHOUGH COVERAGE AND INTENSITY WILL
BE LESS BETWEEN MIDNIGHT TONIGHT AND NOON ON FRIDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAD ALSO DEVELOPED
EAST OF THE BLUE RIDGE. THE BEST LIFT AND INSTABILITY WAS EAST
OF THE FORECAST AREA BUT SPC MESOANALYSIS HAD BEEN SHOWING HIGHER
DOWNDRAFT CAPE VALUES IN THE NORTH CAROLINA PIEDMONT. NOT OUT OF
THE QUESTION THAT ANY OF THE STRONGER STORMS IN THAT REGION LATE
THIS AFTERNOON AND INTO THIS EVENING COULD PRODUCE WIND GUSTS UP
TO 50 MPH.

A SECOND SHORT WAVE...THAT WAS CROSSING THE MID MISSISSIPPI
VALLEY THIS AFTERNOON...WILL REACH THE FORECAST AREA BY FRIDAY
AFTERNOON. THIS WILL PROLONG THE PROBABILITY OF SHOWERS AND
THUNDERSTORMS THROUGH THE DAY. EXPECTING WIDESPREAD CLOUD COVER
FRIDAY MORNING WHICH WILL LIMIT THE HEATING...INSTABILITY AND
MAXIMUM TEMPERATURES WELL INTO THE AFTERNOON. MAV GUIDANCE HAD
REASONABLE NUMBERS FOR HIGHS ON FRIDAY.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 300 PM EDT THURSDAY...

LOOKING INTO FRIDAY NIGHT...A COLD FRONT WILL BEGIN ENTERING OUR
SOUTHEAST WEST VIRGINIA COUNTIES SHORTLY BEFORE MIDNIGHT...USHERING
WITH IT HIGH PRESSURE FROM THE WEST AS WELL AS SIGNIFICANTLY DRIER
AIR. WILL SEE MUCH OF THE SHOWER ACTIVITY FROM EARLIER IN THE DAY
FIZZLE AFTER SUNSET WITH THE LOSS OF HEATING...BUT WILL STILL
MAINTAIN AT LEAST A SLIGHT CHANCE AFTER DARK...MAINLY ACROSS THE
PIEDMONT...AS THE FRONT PASSES ACROSS THE AREA. THE MOUNTAINS WILL
MANAGE TO COOL INTO THE MID/UPPER 50S BY SUNRISE SATURDAY...HOWEVER
BELIEVE WE WILL STILL HOLD ONTO LOW 60S ACROSS THE PIEDMONT FOR
OVERNIGHT LOWS.

HIGH PRESSURE PASSING ACROSS THE LOWER GREAT LAKES WILL CONTROL OUR
WEATHER PATTERN FOR SATURDAY AND SATURDAY NIGHT...MAINTAINING A
MOSTLY DRY FORECAST. WINDS WILL BECOME INCREASINGLY EASTERLY AS THE
HIGH SHIFTS TOWARD NEW ENGLAND...AND THE UPSLOPE FLOW ALONG THE BLUE
RIDGE MAY SUPPORT A FEW SHOWERS/ISOLATED THUNDERSTORM OVER THE NORTH
CAROLINA MOUNTAINS DURING EARLY EVENING...ALTHOUGH ANY CONVECTION
WILL DISSIPATE QUICKLY AFTER SUNSET. TEMPERATURES WILL BE VERY CLOSE
TO AVERAGE FOR MID JUNE...WITH HIGHS RANGING FROM THE UPPER 70S WEST
TO THE MID 80S EAST...AND LOWS RANGING FROM THE UPPER 50S TO THE LOW
60S.

FOR SUNDAY...AN UPPER LEVEL RIDGE WILL BUILD IN FROM THE GULF...
WHILE HIGH PRESSURE IN THE LOW LEVELS WILL SHIFT SOUTHEAST...COMING
TO REST OFF THE MID ATLANTIC COAST BY SUNRISE MONDAY. AS THE HIGH
MOVES...WINDS WILL BECOME INCREASINGLY SOUTHEASTERLY...AND WILL
BEGIN TO DRAW ATLANTIC MOISTURE BACK INTO THE AREA. RIDGING WILL
MAKE FOR A LITTLE MORE HEATING AND INSTABILITY...AND EXPECT A
SLIGHTLY BETTER CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS ALONG
THE BLUE RIDGE DURING LATE AFTERNOON AND EARLY EVENING. HIGHS WILL
CLIMB INTO THE 80S MOST LOCATIONS WHILE SUNDAY NIGHT LOWS WILL FALL
INTO THE 60S.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 200 PM EDT WEDNESDAY...

THE EXTENDED PERIOD LOOKS LIKE WE WILL GET A GOOD SHOT OF SOUPY SUMMERTIME WEATHER.
RIDGING ALOFT WILL COUPLE WITH SFC HIGH PRESSURE DRIFTING OFF TO THE SOUTHEAST TO
PUMP WARM AND HUMID AIR INTO THE SERN US. TEMPS WILL BE WELL ABOVE NORMAL WITH MAX
TEMPS IN THE 90S EAST OF THE BLUE RIDGE THROUGH MID WEEK...AND NOT TOO MUCH COOLER
WEST OF THE RIDGE. COMBINED WITH DEW POINTS WELL INTO THE 60S IT WILL BE QUITE STICKY
INDEED. THESE CONDITIONS WILL ALSO BRING US MORE AND MORE INSTABILITY AND WE CAN
EXPECT SOME DIURNAL SHOWERS/THUNDERSTORMS EACH DAY.

THEN THINGS START TO GO SIDEWAYS AS MODEL GUIDANCE REALLY STARTS TO DIVERGE IN
SOLUTIONS DEEPER INTO THE EXTENDED PERIOD. EURO AND SOME ENSEMBLE MEMBERS ARE
FAVORING A BLOCKY PATTERN WITH A DEEPENING TROF IN THE WEST AND CORRESPONDING
RIDGE IN THE EAST. GFS AND SOME OTHER ENSEMBLE MEMBERS ARE MUCH MORE PROGRESSIVE.
THE RESULT IS A SIGNIFICANT DECREASE IN FORECAST CONFIDENCE AS WE GET TO THE END
OF THE WORKWEEK. THIS RESULTS IN THE GFS BEING RATHER BULLISH WITH A COLD FRONT
MOVING THROUGH THURSDAY NIGHT WITH A SIGNIFICANT CHANGE OF AIRMASS...WHILE THE EURO
IS HAPPY TO KEEP US IN HIGH THETA-E AIR INTO THE FIRST PART OF
THE WEEKEND. WILL HAVE TO SEE HOW LATER MODEL RUNS PLAY OUT AS
THIS WILL OBVIOUSLY HAVE SIGNIFICANT IMPLICATIONS FOR OUR FORECAST
TOWARD THE END OF NEXT WEEK.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
AS OF 1140 PM EDT THURSDAY...

TWO MAIN AREAS WITH WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS
EXPECTED THROUGH THE TAF PERIOD. FIRST AREA EXTENDED FROM
NORTHEAST TENNESSEE INTO SOUTHWEST PENNSYLVANIA AND WILL BRING
PROLONGED PERIODS OF SHOWERS AND THUNDERSTORMS AND THE ASSOCIATED
MVFR CEILINGS AND VISIBILITIES TO KLWB AND KBLF THROUGH 18Z
FRIDAY.

THE SECOND AREAS OF PRECIPITATION OVER SOUTHEAST VIRGINIA AND
NORTHERN NORTH CAROLINA WAS EXPANDING AND MAY BRING THUNDERSTORMS
INTO KLYH AND KDAN LATER THIS AFTERNOON. CONFIDENCE ON TIMING AT
THESE AIRPORTS IS LOW BUT THE OCCURRENCE OF STORMS AND MVFR
CONDITIONS SOMETIME BEFORE 00Z/8PM IS HIGH.

EXPECTING WIDESPREAD MVFR FOG AND CEILINGS WILL FILL IN TONIGHT
ALTHOUGH CONFIDENCE IS LOW FOR HOW FAR CEILINGS WILL DROP. WINDS
BECOME NORTHWEST ON FRIDAY AS A COLD FRONT APPROACHES THE AREA.
THIS FRONT WILL MAINTAIN THE CHANCE OF SHOWERS AND THUNDERSTORMS
THROUGH FRIDAY AFTERNOON.

EXTENDED AVIATION DISCUSSION...

THE COLD FRONT COMES THROUGH FRIDAY NIGHT THEN SHOWER/STORM
ACTIVITY IS EXPECTED TO BECOME MORE ISOLATED TO WIDELY SCATTERED
WITH BETTER OPPORTUNITY FOR LONGER PERIODS OF VFR CONDITIONS FOR
THE WEEKEND. BY MONDAY AND TUESDAY THE DEEPER MOISTURE RETURNS
ALONG WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS WITH THE
ASSOCIATED MVFR CONDITIONS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...NF
LONG TERM...MBS
AVIATION...AMS/PM
Hazardous weather outlook, Jun 12, 3:42 PM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
342 PM EDT THU JUN 12 2014

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-131945-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
342 PM EDT THU JUN 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING...AND CAPABLE OF PRODUCING BOTH DAMAGING WINDS AND HAIL.
THESE STORMS WILL ALSO BE SLOW MOVING...AND MAY PASS REPEATEDLY
OVER THE SAME LOCATIONS...POSSIBLY RESULTING IN LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 12, 12:15 PM EDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1215 PM EDT THU JUN 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     TSTM WND DMG     5 SW REIDSVILLE         36.29N 79.73W
06/11/2014                   ROCKINGHAM         NC   PUBLIC

            ONE TREE DOWN IN THE TOWN OF MONROETON

&&

PW
Special weather statement, Jun 12, 4:25 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
425 PM EDT THU JUN 12 2014

VAZ058-059-122115-
HALIFAX VA-CHARLOTTE VA-
425 PM EDT THU JUN 12 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  EASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
  CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 515 PM EDT

* AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR CRYSTAL HILL...MOVING TO THE NORTHEAST
  AT 25 MPH.

* WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY
  RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND
  QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  SOUTH BOSTON...
  HALIFAX...
  CHARLOTTE COURT HOUSE...
  PHENIX...
  AND CLOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3689 7849 3686 7852 3666 7884 3668 7905
      3712 7879 3703 7846
TIME...MOT...LOC 2022Z 230DEG 22KT 3681 7886

WP
Special weather statement, Jun 12, 4:37 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
437 PM EDT THU JUN 12 2014

NCZ002-019-122115-
ALLEGHANY NC-WILKES NC-
437 PM EDT THU JUN 12 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHWESTERN ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA...
  WILKES COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 515 PM EDT

* AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR ELKVILLE...MOVING TO THE NORTHEAST AT 30
  MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  NORTH WILKESBORO...
  WILKESBORO...
  MC GRADY...
  WILBAR...
  AND LAUREL SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3602 8134 3604 8139 3607 8141 3608 8145
      3610 8145 3636 8131 3636 8126 3641 8127
      3645 8127 3648 8124 3635 8096 3604 8120
      3600 8133
TIME...MOT...LOC 2035Z 207DEG 24KT 3607 8133

WP
Special weather statement, Jun 12, 4:43 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
443 PM EDT THU JUN 12 2014

NCZ001-018-VAZ007-009>013-015-018>020-WVZ042>045-122145-
ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-GRAYSON-
CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...BOONE...TAZEWELL...
MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD...PULASKI...
INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...NEW CASTLE...
CLIFTON FORGE...COVINGTON...HOT SPRINGS...BLUEFIELD...FLAT TOP...
HINTON...HIX...UNION...LEWISBURG...QUINWOOD...DUO...RAINELLE
443 PM EDT THU JUN 12 2014

...EXPECT THUNDERSTORMS WITH HEAVY DOWNPOURS THROUGH 6 PM...

THUNDERSTORMS ARE GOING TO BE SCATTERED TO NUMEROUS FROM THE NORTH
CAROLINA MOUNTAINS...NORTH INTO THE SOUTHWEST VIRGINIA...AND
SOUTHEAST WEST VIRGINIA MOUNTAINS THROUGH LATE AFTERNOON. THERE
WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS.
SOME STORMS COULD LEAD TO PONDING OF WATER ON THE ROADS...AND
CAUSE SOME POOR DRAINAGE FLOODING.

THOSE TRAVELING SHOULD BE ALERT TO WATER ON THE ROADWAYS...AND
SLOW DOWN TO AVOID HYDROPLANING.
Special weather statement, Jun 12, 5:17 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EDT THU JUN 12 2014

NCZ002-003-019-122215-
SURRY NC-ALLEGHANY NC-WILKES NC-
517 PM EDT THU JUN 12 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  WEST CENTRAL SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  EASTERN ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA...
  NORTHEASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 615 PM EDT

* AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR MULBERRY...MOVING TO THE NORTHEAST AT 20
  MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  NORTH WILKESBORO...
  WILKESBORO...
  MC GRADY...
  SPARTA...
  AND ENNICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3622 8134 3657 8110 3656 8099 3646 8080
      3611 8116
TIME...MOT...LOC 2114Z 215DEG 16KT 3624 8120

WP
Special weather statement, Jun 12, 5:21 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
521 PM EDT THU JUN 12 2014

VAZ058-059-122215-
HALIFAX VA-CHARLOTTE VA-
521 PM EDT THU JUN 12 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHEASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
  CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 615 PM EDT

* AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR SAXE...MOVING TO THE NORTHEAST AT 10
  MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
  STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  KEYSVILLE...
  CHARLOTTE COURT HOUSE...
  CLOVER...
  WYLLIESBURG...
  AND ABILENE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3689 7849 3686 7852 3673 7881 3699 7885
      3714 7854 3714 7853 3709 7848 3709 7846
      3708 7845
TIME...MOT...LOC 2118Z 245DEG 8KT 3696 7869

WP

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 10:06 PM EDTSpecial Weather StatementRNKGreenbrier, Monroe54 min
Jun 12, 6:36 PM EDTSpecial Weather StatementRNKMonroe39 min

Nearby

Flash Flood Warnings in West Virginia, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.